Alert archive / Georgia / Heat Advisories in 2012
Heat Advisory 2, NWS Tallahassee, FL
NWS Tallahassee, FL issued this heat advisory at Jul 24, 2012, 3:42 PM EDT for 26 counties in Georgia; 5 counties in Alabama. It took effect at Jul 25, 2012, 2:00 PM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2012, 3:42 PM EDT (19:42 UTC)
- In effect from
- Jul 25, 2012, 2:00 PM EDT
- Expired
- Jul 25, 2012, 7:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Tallahassee, FL
All 31 counties
Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA
The radar
The Tallahassee radar (KTLH), 105 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 910 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
861 WWUS72 KTAE 241942 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 342 PM EDT TUE JUL 24 2012 ...DANGEROUS HEAT AND HUMIDITY WILL AFFECT THE REGION ON WEDNESDAY... .A STRONG UPPER LEVEL AREA OF HIGH PRESSURE WILL SETTLE OVER THE SOUTHEASTERN STATES FOR WEDNESDAY AFTERNOON. THIS WILL LEAD TO DANGEROUSLY HOT CONDITIONS ACROSS SOUTH CENTRAL AND SOUTHWEST GEORGIA WITH TEMPERATURES RISING INTO THE UPPER 90S AND HEAT INDEX VALUES ABOVE 108 DEGREES. GAZ125>131-144>148-155>161-252300- /O.NEW.KTAE.HT.Y.0002.120725T1800Z-120725T2300Z/ DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-BAKER-MITCHELL- COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS- LOWNDES-LANIER- INCLUDING THE CITIES OF...ALBANY...LEESBURG...SMITHVILLE... SYLVESTER...ASHBURN...TIFTON...FITZGERALD...OCILLA...NEWTON... CAMILLA...PELHAM...MOULTRIE...ADEL...SPARKS...NASHVILLE... DONALSONVILLE...BAINBRIDGE...CAIRO...THOMASVILLE...QUITMAN... VALDOSTA...LAKELAND 342 PM EDT TUE JUL 24 2012 ...HEAT ADVISORY IN EFFECT FROM 2 PM TO 7 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 7 PM EDT WEDNESDAY. * TEMPERATURE...96 TO 99 DEGREES * HEAT INDEX...108 TO 110 DEGREES * IMPACTS...THESE CONDITIONS WILL INCREASE THE RISK OF HEAT RELATED ILLNESSES...SUCH AS HEAT EXHAUSTION OR HEAT STROKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HEAT INDICES BETWEEN 108 AND 112 DEGREES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS... STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ CAMP/GOULD
1 follow-up statement
404 WWUS72 KTAE 250724 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 324 AM EDT WED JUL 25 2012 ...A HEAT ADVISORY IS NOW IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 7 PM EDT /6 PM CDT/ THIS AFTERNOON FOR SOUTHEAST ALABAMA AS WELL AS SOUTH CENTRAL AND SOUTHWESTERN GEORGIA... ALZ065>069-GAZ120>124-142-143-252300- /O.EXA.KTAE.HT.Y.0002.120725T1800Z-120725T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-EARLY-MILLER- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY... COWARTS...WEBB...COTTONWOOD...REHOBETH...GEORGETOWN... FORT GAINES...CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON... LEARY...DAWSON...DOUGLASVILLE...BLAKELY...COLQUITT 324 AM EDT WED JUL 25 2012 /224 AM CDT WED JUL 25 2012/ ...HEAT ADVISORY IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING. * MAXIMUM AIR TEMPERATURE...96 TO 99 DEGREES * MAXIMUM HEAT INDEX...108 TO 110 DEGREES * IMPACTS...THESE CONDITIONS WILL INCREASE THE RISK OF HEAT RELATED ILLNESSES...SUCH AS HEAT EXHAUSTION OR HEAT STROKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HEAT INDICES BETWEEN 108 AND 112 DEGREES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS... STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ GAZ125>131-144>148-155>161-252300- /O.CON.KTAE.HT.Y.0002.120725T1800Z-120725T2300Z/ DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-BAKER-MITCHELL- COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS- LOWNDES-LANIER- INCLUDING THE CITIES OF...ALBANY...LEESBURG...SMITHVILLE... SYLVESTER...ASHBURN...TIFTON...FITZGERALD...OCILLA...NEWTON... CAMILLA...PELHAM...MOULTRIE...ADEL...SPARKS...NASHVILLE... DONALSONVILLE...BAINBRIDGE...CAIRO...THOMASVILLE...QUITMAN... VALDOSTA...LAKELAND 324 AM EDT WED JUL 25 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... * MAXIMUM AIR TEMPERATURE...96 TO 99 DEGREES * MAXIMUM HEAT INDEX...108 TO 110 DEGREES * IMPACTS...THESE CONDITIONS WILL INCREASE THE RISK OF HEAT RELATED ILLNESSES...SUCH AS HEAT EXHAUSTION OR HEAT STROKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HEAT INDICES BETWEEN 108 AND 112 DEGREES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS... STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ GODSEY
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this heat advisory went out at Jul 24, 11:59 AM EDT, 3 hours 43 minutes earlier.
Area forecast discussion, Jul 24, 11:59 AM EDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1159 AM EDT Tue Jul 24 2012 .NEAR TERM [Through Tonight]... This mornings upper level RAP analysis shows the ridge centered over the middle Mississippi Valley nosing southeast into our local area. At the surface, a weak tropical low is found centered in Apalachee Bay, sandwiched between two areas of high pressure. This mornings sounding was slightly more moist than this time yesterday, with most of this moisture residing in the the lower troposphere. The aforementioned upper level ridge is responsible for the drier middle to upper levels, especially across Alabama and Georgia. Nevertheless, low level convergence associated with the embattled wind field between the surface low and high pressure systems will provide the mesoscale forcing needed to generate showers and thunderstorms this afternoon. The best moisture will be found across portions of north Florida, as clearly noted by the early onset of CU this morning. Deep moist convection is not expected for most areas this afternoon, storms that form will remain rather shallow and benign. The only exception may be across the panhandle of Florida and extreme SE Alabama, where a storm or two may become mature enough to produce sub-severe downbursts. Although the dry air will limit the deep convection, still expect a rather healthy scattering of storms along the convergent zone from say Albany, southwest to Pensacola. This loosely organized line of storms will drift southeast through the late afternoon and evening and diminish before midnight. Will have to be aware of the evolution of convection across the Mid-Atlantic states this afternoon as there are subtle hints of an MCS diving southwest into our region late this evening. However, confidence in this solution is low. Max temperatures today will be similar to yesterday, warmer closer to the upper ridge (NW) and more seasonable elsewhere (SW). && .SHORT TERM [Wednesday Through Thursday]... Wednesday, the upper ridge will build closer to the region keeping temps above climo. Most areas along and north of I-10 will reach the mid to upper 90s with maximum heat indices of 107-109 across the northern half of the forecast area. PoPs will also increase to around climo (40-60). Thursday will be very similar to Wednesday. && .LONG TERM [Thursday Night through Monday]... Not too much change to the previous thinking for the long term forecast this cycle. The large ridge that has been in place across the Southeast will gradually break down as the overall pattern shifts to a trough in the Eastern CONUS and a ridge out west. Both the GFS and Euro are consistent in bringing a weak frontal boundary into the region by the weekend. PoPs are expected to increase slightly this weekend as a result of the weakening ridge/approaching boundary and the daily sea breeze circulation. This boundary should weaken and dissipate by the first of the week, but with the presence of the East Coast trough, rain chances late in the period are expected to remain near climatological norms. The temps will not vary greatly during the long term forecast, with lows in the upper 70s and during the day the highs reaching mid 90s. && .AVIATION [Beginning 16Z Tuesday]... VFR conditions expected for the remainder of the afternoon. Scattered storms are expected to impact KABY, KDHN, and KECP later this afternoon. The storms have the potential to impact KTLH and KVLD closer to the evening hours. Areas receiving rain will have a greater threat of experiencing IFR to MVFR fog, transitioning to low ceilings tomorrow morning. && .MARINE... The surface ridge axis will remain parked south of the area through the entire forecast period. Therefore we can expect mainly southwest winds (occasionally west) at speeds below headline criteria. There will be some modest enhancement near the coast in the afternoon sea breeze and of course near any convection. && .FIRE WEATHER... With low level south to southwesterly flow persisting through much of this week, moisture levels are expected to remain well above critical thresholds precluding red flag criteria. && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Harrigan SHORT TERM...Wool LONG TERM...Godsey AVIATION... MARINE...Wool FIRE WEATHER...Godsey
Hazardous weather outlook, Jul 24, 11:19 AM EDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1119 AM EDT TUE JUL 24 2012 FLZ015>019-026>029-034-115-118-127-128-134-GAZ120>131-144>148- 156>161-GMZ730-750-755-765-770-775-251530- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE- COASTAL FRANKLIN-COASTAL JEFFERSON-COASTAL WAKULLA-COASTAL TAYLOR- COASTAL DIXIE-QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE- WORTH-TURNER-TIFT-BEN HILL-IRWIN-BAKER-MITCHELL-COLQUITT-COOK- BERRIEN-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1119 AM EDT TUE JUL 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. ALZ065>069-FLZ007>014-108-112-114-GAZ142-143-155-251530- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- SOUTH WALTON-COASTAL BAY-COASTAL GULF-EARLY-MILLER-SEMINOLE- 1119 AM EDT TUE JUL 24 2012 /1019 AM CDT TUE JUL 24 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... EXTREME SOUTHWEST GEORGIA...AND PORTIONS OF THE FLORIDA PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL DEVELOP ALONG A CONVERGENCE ZONE CREATED BY A WEAK TROPICAL LOW IN THE GULF. THE THREAT FOR GUSTY BUT SUB SEVERE WINDS EXISTS IN THE STRONGEST STORMS ACROSS PORTIONS OF THE FLORIDA PANHANDLE AND SOUTHEAST ALABAMA. ELSEWHERE...DEEP CONVECTION WILL BE SUPPRESSED BY DRY MID LEVEL AIR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS ARE URGED TO MONITOR THE EVOLUTION OF STORMS THROUGH THE DAY AND REPORT AS NECESSARY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. HARRIGAN
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 5:19 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Clay, Randolph | 41 min |
| Jul 24, 5:42 PM EDT | Severe Thunderstorm Warning | TAE | Seminole | 37 min |
| Jul 24, 5:50 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Clay, Early, Randolph | 25 min |
| Jul 24, 6:44 PM EDT | Special Weather Statement | TAE | Worth | 46 min |
| Jul 24, 7:06 PM EDT | Severe Thunderstorm Warning | TAE | Tift | 39 min |
| Jul 24, 7:45 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Colquitt, Cook, Tift | 23 min |
Nearby
Heat Advisories in Georgia, 2012Heat Advisories in Alabama, 2012Every heat advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.